Movement Disorders Associated with the Use of Gabapentin

Movement Disorders Associated with the Use of Gabapentin Summary: Purpose: We report two cases of unusual movement disorders associated with the use of gabapentin (GBP) in patients being treated for epilepsy who were otherwise neuro‐logically intact. Methods: We describe two cases of unusual movement disorders associated with the use of GBP. Results: There were significant differences in the clinical findings between the two cases. In the first case, movements were very pronounced and the patient was in oculogyric crisis. Movements in the second case were quite subtle but nonetheless problematic for the patient. In each case, discontinuation of GBP led to rapid resolution of the movements, although a single dose of lorazepam was used in the first case. Conclusions: Although formal electrophysiologic studies have not been performed, the movements associated with GBP use appear to be dystonic or myoclonic. Discontinuation of GBP led to rapid resolution of the movements. In severe cases, as in patients with oculogyric crisis, small doses of a benzodi‐azepine (BZD) appear to be efficacious and safe. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Epilepsia Wiley

Movement Disorders Associated with the Use of Gabapentin

Loading next page...
 
/lp/wiley/movement-disorders-associated-with-the-use-of-gabapentin-BV21WgGpVA
Publisher
Wiley
Copyright
Copyright © 1996 Wiley Subscription Services, Inc., A Wiley Company
ISSN
0013-9580
eISSN
1528-1167
D.O.I.
10.1111/j.1528-1157.1996.tb00537.x
Publisher site
See Article on Publisher Site

Abstract

Summary: Purpose: We report two cases of unusual movement disorders associated with the use of gabapentin (GBP) in patients being treated for epilepsy who were otherwise neuro‐logically intact. Methods: We describe two cases of unusual movement disorders associated with the use of GBP. Results: There were significant differences in the clinical findings between the two cases. In the first case, movements were very pronounced and the patient was in oculogyric crisis. Movements in the second case were quite subtle but nonetheless problematic for the patient. In each case, discontinuation of GBP led to rapid resolution of the movements, although a single dose of lorazepam was used in the first case. Conclusions: Although formal electrophysiologic studies have not been performed, the movements associated with GBP use appear to be dystonic or myoclonic. Discontinuation of GBP led to rapid resolution of the movements. In severe cases, as in patients with oculogyric crisis, small doses of a benzodi‐azepine (BZD) appear to be efficacious and safe.

Journal

EpilepsiaWiley

Published: Oct 1, 1996

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create folders to
organize your research

Export folders, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off